Go home now Header Background Image
Submission Procedure
share: |
Follow us
Volume 3 / Issue 7

available in:   PDF (188 kB) PS (56 kB)
Similar Docs BibTeX   Write a comment
Links into Future
DOI:   10.3217/jucs-003-07-0813


Optimum Huffman Forests

Ioan Tomescu (Faculty of Mathematics, University of Bucharest, Romania)

Abstract: In this paper we solve the following problem: Given a positive integer f and L weights (real numbers), find a partition with f classes of the multiset of weights such that the sum of the costs of the optimum m-ary Huffman trees built for every class of is minimum. An application to the optimal extendibility problem for prefix codes is proposed.

1.)This work was done while the author has visited the Computer Science Department, University of Auckland, New Zealand.

Keywords: Kraft s inequality, optimal extendibility problem., optimum m-ary Huffman tree, weight set partition